"When you get those rare moments of clarity, those flashes when the universe makes sense, you try desperately to hold on to them. They are the life boats for the darker times, when the vastness of it all, the incomprehensible nature of life is completely illusive. So the question becomes, or should have been all a long... What would you do if you knew you only had one day, or one week, or one month to live. What life boat would you grab on to? What secret would you tell? What band would you see? What person would you declare your love to? What wish would you fulfill? What exotic locale would you fly to for coffee? What book would you write?"
Wednesday, November 17, 2010
But it was seriously intense. I don't think it was an actual hurricane (It wasn't). But it was a serious thunderstorm. In NOVEMBER. I even saw this lightning that was pretty incredible. Did I mention its november?? I felt like Dorothy because I sleep right next to my window (like literally-my window is right along side my body), and I was sittting there watching the storm and I'm like- Oh god. I'm going to die. Wait, how can lightning kill me through this window? I don't know. I guess I should have paid attention in science. I just always remembered my parents telling me not to stand by the windows when it thunderstormed. It didn't work out so well for Dorothy, did it now?...
Anyway- Health update: this is day two of Prednisone. THis is probably the most serious drug I have ever taken and it makes me scared. Corticosteroids come with a lot of risks...and a lot of risks I am not so happy about and am worried about getting. Prednisone in particular has side effects of (weight gain, moon face, insomnia, severe nausea, irritability and mood swings, jittery feeling, increased heart rate, suppression of the immune system)....so...um, yeah. Usually when I get a prescription from my GP I personally decide if I want to take it, which patients should, I guess, if they are properly educated. I do a lot of research on my prescribed meds, and I know a little from picking it up in clinical and at school lectures. So, normally I would take this high dose (30mg) of prednisone and shove it- (don't know where)- because i Am afraid of the side effects....and i like to make decisions for myself. However, I have a serious problem here (bowel inflammation) and it is not going to be fixed on its own. I can feel it getting better with the prednisone, so i am going to combat the side effects on my own and continue taking it. Luckily it will only be a short term therapy and next week she should hopefully be tapering the dose. Also, this is a GI specialist, not just a GP, and she probably is very educated about outweighing prednisone's benefits and risks. Doctors are prescription happy and I hate that but maybe this one will solve my problem. As for combating(sp?) the side effects, I *think* the weight gain is caused by increased appetite that is caused by the prednisone. So I plan to not give in to my increased appetite and continue to eat healthy and not too much. As for the nausea, I am combatting (sp?-again-I think this one is better. I should google it.) that by taking the prednisone with foods. So far, so good. As for the insomnia combat (thats better), I am just taking the prednisone with breakfast. It has kept me wide awake both yesterday and today with no naps (which is GOOD, because I am on paper writing, presentation writing and med/surg reading duties!). The insomnia last night was not terrible...I had a hard time falling asleep, but I do remember sleeping. I think having a hard time falling asleep had something to do with the following stream of consciousness:
Boy...I hope that prednisone dosen't cause insomnia for me...because I really need sleep....am i sleeping yet?...sleep is important...if it causes insomnia for me that is very bad....I'm going to have to bring that up with my doctor...speaking (thinking) of doctors...I should spend all morning tomorrow reading med/surg....ah, so stressful, I haven't even started reading med/surg....meanwhile everyone else has been through 2 lectures....I definitely need to do that....thinking of school, boy, I am really stressed about my group presentation...crap, what am i going to do? ...How is my group still going to let me be in their group if i'm not there to work on it with them....am i sleeping yet?..how about thinking of something else a little less stressful....butterflies are nice....am i sleeping yet?....I can't believe I missed my interview today...I can't believe I did that.... I hope she lets me reschedule and still considers me for the job....so stressful...am i sleeping yet? No.
So thats how it goes down.
I need to stop thinking about stressful things at night. What is that going to accomplish? Nothing. What am I realistically going to do about reading med/surg, and working things out with my group, and writing my paper, at 12 am ? Nothing. I can't do anything right then except sleep. I need to let everything else go.
Hopefully tonight goes better.
SORRY FOR THE LONG NOVELISH POST!! HOPE YOU FINISHED READING!! Oh, prednisone makes you HYPER too. HAVE YOU NOTICED??????
for now, with love,
~A Writer in a Nurse's Body <3